Alert archive / California / Flash Flood Warnings in 2000
Flash Flood Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Oct 31, 2000, 9:38 AM PST for Santa Barbara County, California. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2000, 9:38 AM PST (17:38 UTC)
- Expired
- Oct 31, 2000, 9:40 AM PST
- In force
- 2 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 5.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 311738 FFWLOX CAC083-311740- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 938 AM PST TUE OCT 31 2000 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 940 AM PST * AT 935 AM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CUYAMA...OR ABOUT 31 MILES NORTH OF SANTA BARBARA... MOVING NORTHEAST AT 20 MPH. ***TEST, TEST, TEST*** THIS IS A TEST ONLY. NO FLASH FLOODING IS OCCURRING. DISREGARD.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 8:00 AM PST, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 31, 8:00 AM PST, 1 hour 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 AM PST TUE OCT 31 2000 QUIET HALLOWEEN MORNING ACROSS THE DISTRICT. SATELLITE SHOWS MOSTLY SUNNY SKIES ACROSS THE AREA...EXCEPT FOR SOME CLOUDS/FOG ACROSS INTERIOR SLO/SBA COUNTIES AND ALONG THE NORTHERN SLOPES...DUE TO NORTHERLY FLOW. EXPECT CLOUDS/FOG TO DISSIPATE LATER TODAY...WITH PLENTY OF SUNSHINE FOR ALL AREAS THIS AFTERNOON. NORTHERLY FLOW IS ALSO PRODUCING SOME GUSTY CANYON WINDS...BUT SPEEDS WILL REMAIN WELL BELOW ADVISORY LEVELS. AS FOR TEMPS...EXPECT ANOTHER COOL DAY ACROSS THE AREA...AS AIRMASS REMAINS ON THE CHILLY SIDE. OVERALL...CURRENT ZONES HAVE GOOD HANDLE ON COLOUDS AND TEMPS. SO... NO UPDATES PLANNED AT THIS TIME. LAX 000. THOMPSON. .LAX...SMALL CRAFT ADVISORY (SEE LAXCWFLAX).
Nearby
Flash Flood Warnings in California, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.